• question-icon

    Can Prozac be abruptly discontinued?

default
Posted on Mon, 24 Jul 2017 in Mental Health
Question: Hello, my psychiatrist and I have recently decided to up my Lamictal from 100mg to 200mg as I was feeling really down. I also started back on 20mg of Prozac which I've only taken for a week now. I'm happy about the increase in Lamictal however I feel the Prozac has put me in a mild manic state where I want to have sex all the time. I actually took it upon myself to start back on it which I feel now was a mistake. She said since I had already started taking it t then continue. I want to stop taking it and was wondering if that would be alright since I've only been on it a week? She actually let's me make my own decision as to whether or not I want to take this or that anyway. Would there be any problem in stopping it? Thank you.
doctor
Answered by Dr. Seikhoo Bishnoi 23 minutes later
Brief Answer:
No problem in stopping it.

Detailed Answer:
Hello thanks for asking from healthcaremagic.com

I can understand your concern. You have take Prozac for a week only that too in low doses. Stopping the drug abruptly will not cause any serious issues. So there is no problem in stopping it.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Manic state

doctor1 MD

my father aged 65 yrs is suffering from bipolar disorder (mdp) for last 5 yrs . he was on antidepressant and mood stabilizers for 4 yrs and gave up...

doctor1 MD

Hi again Dr. XXXXXXX I wanted to ask you about the same case. My fiancé is feeling very apathetic still. She feels as if she's empty from emotions....

doctor1 MD

Good morning: I am 72 yrs old(young) and have been dx as bipolar depression since I retired 7 yrs ago and I am wondering if I could try Norpramine...

doctor1 MD

Hi..have started 30mg of duromine today..am taling 150mg of efexor and 400mg of seroquelbut have weaned myself off and only take it when am in a...

doctor1 MD

Hello. I am a 31 year old male, 6-1, 170lbs and in great shape (work out 3 days per week). I work full-time in a semi-stressful professional...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2